MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's gender unavailable.Patient's weight unavailable.Patient's ethnicity and race unavailable.Relevant tests/laboratory data unavailable.Other relevant history unavailable.The manufacturer is anticipating return of the device for evaluation but has not received it at this time.The component code will be determined after the device has been returned and the evaluation is complete.
 
Event or Problem Description
A philips representative became aware on 21 june 2021 of a lead extraction procedure that was performed on (b)(6) 2021.The procedure was to remove a right atrial (ra) lead due to non function.In addition, on 08 july 2021, the manufacturer received a facility medwatch, report # (b)(4), in which the facility and event date matched with the event captured within the manufacturer's database, and contained similar details of the event.According to information contained within these two reports, a spectranetics bridge occluding balloon was being prepared in the event it would be needed for use within the superior vena cava (svc) in the event of an emergency.Although no detail could be obtained regarding when the bridge balloon was inflated with contrast medium, the report stated that after inflation, deflation of the balloon was attempted, and instead of contrast medium being drawn out of the balloon, air was being drawn into the syringe instead.It was reported that the procedure was completed with no report of injury that would have necessitated use of the bridge balloon.In addition, the procedure was completed, the ra lead was successfully extracted, and there was no reported patient injury during the lead extraction.This report is being submitted because the bridge balloon could not be deflated during the procedure.There is potential for patient harm if this failure was to recur.
 
Additional Manufacturer Narrative
The device was returned to philips on 24 aug 2021.The device was initially evaluated by philips and then sent to the supplier (the manufacturer of the bridge device) for evaluation that was completed on 15 sept 2021.Device evaluation: the device was returned to philips and evaluated by a cross functional team.The device was coiled and had several kinks, due to the kinks a guide wire was unable to pass through the inner lumen.While injecting soap/water mixture through the guide wire port and pulling suction on a syringe attached to the balloon port, bubbles were seen going through the proximal adhesive area and around the outside diameter dual lumen tube into the balloon inflation port.The device was then returned to the supplier for further evaluation.The supplier's final conclusion determined this failure to be a supplier related issue due to the gaps in the adhesive that were present in the proximal region of the hub of the device.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12177727
Report Number1721279-2021-00129
Device Sequence Number16552080
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)210805(10)FMN19H05A
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN19H05A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST. JUDE MEDICAL 1888 RA PACING LEAD
Patient Age47 YR